Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Continuous dependence of nonmonotonic discontinuous differential equations


Author: Daniel C. Biles
Journal: Trans. Amer. Math. Soc. 339 (1993), 507-524
MSC: Primary 34A34
MathSciNet review: 1126212
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Continuous dependence of solutions for a class of nonmonotonic, discontinuous differential equations is studied. First, a local existence theorem due to $ Z$. Wu is extended to a larger class. Then, a result concerning continuous dependence for this larger class is proven. This employs a type of convergence similar to Gihman's Convergence Criterion, which is defined to be

$\displaystyle {\text{For all}}\;a,b\;{\text{and}}\;y\quad \mathop {\lim }\limits_{n \to \infty } \int_a^b {{f_n}(s,y)ds = } \int_a^b {{f_\infty }(s,y)\,ds}. $

The significance of Gihman's Convergence Criterion is that for certain classes of differential equations it has been found to be necessary and sufficient for continuous dependence. Finally, examples are presented to motivate and clarify this continuous dependence result.

References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 34A34

Retrieve articles in all journals with MSC: 34A34


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1993-1126212-0
PII: S 0002-9947(1993)1126212-0
Keywords: Ordinary differential equations, continuous dependence, local existence
Article copyright: © Copyright 1993 American Mathematical Society